Oklahoma, 2005

Flooding in Oklahoma, February 7 to 8, 2005

February 7 to 8, 2005 · NWS OUN · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 7, 3:39 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Feb 7, 3:39 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CST MON FEB 7 2005

.DISCUSSION...
COLD FRONT WILL CONT TO MOVE ACROSS THE FA TODAY. FRONT WAS LOCATED
FROM SHAWNEE...TO RINGLING AT 09Z. SOME FOG WILL BE POSSIBLE THIS
MORNING AHEAD OF THE FRONT MAINLY IN SOUTH CENTRAL AND SOUTHEAST OK.
RADARS SHOWING SOME LIGHT RA EARLY THIS MORNING. WILL KEEP SOME LOW
POPS THIS MORNING FOR THIS ACTIVITY. RADAR ALSO SHOWING A FEW SNOW
FLURRIES IN NORTHERN OK. FRONT EXPECTED TO STALL LATER TODAY IN
NORTH CENTRAL/CENTRAL TX AS PRESSURE FALLS BEGIN TO OCCUR IN THE LEE
OF THE ROCKIES IN RESPONSE TO THE NEXT UPR SYSTEM. THE FRONT WILL
LIFT NORTH TONITE/TUES... ALTHOUGH HOW FAR NORTH IS STILL UNKNOWN.
THIS MAKES THE MAX TEMP FORECAST DIFFICULT FOR TUES WITH A LARGE
TEMP GRADIENT POSSIBLE ACROSS THE FA. ANOTHER COLD FRONT WILL MOVE
THRU THE AREA LATE TUES/TUES NITE AS SHORTWAVE MOVES ACROSS THE
CENTRAL PLAINS. BEST CHANCES FOR PRECIP WILL REMAIN NORTH OF THE FA
BUT SOME PRECIP WILL BE POSSIBLE STARTING LATE TONITE AND CONT THRU
TUES EVENING WITH SOME LIGHT SNOW POSSIBLE IN NORTHERN OK AND LIGHT
RAIN ACROSS THE REST OF THE AREA.

A BRIEF DRY PERIOD BEFORE THE NEXT PRECIP CHANCES LATE THIS WEEK
INTO THE WEEKEND. MODELS DIFFER IN TIMING OF NEXT UPR SYSTEM
EXPECTED TO MOVE FROM BAJA TO THE SOUTHERN PLAINS. GFSLR AND DGEX
SHOW SYSTEM MOVING INTO BAJA LATE THIS WEEK AND PROGRESSING ACROSS
THE SOUTHERN PLAINS EARLY THIS WEEKEND. THE EUROPEAN IS SLOWER...
WITH THIS SYSTEM STILL OVR THE SOUTHERN PLAINS LATE THIS WEEKEND.
WITH THE MODEL UNCERTAINTIES DID NOT MAKE MAJOR CHANGES. HOWEVER...
CURRENT FORECAST LEANING TOWARDS MORE PROGRESSIVE GFS/DGEX...WITH
ANOTHER ROUND OF PRECIP BEGINNING THURS NITE AND CONT THRU SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  46  34  53  26 /  20  10  20  10
HOBART OK         45  36  54  25 /  10  10  20   0
WICHITA FALLS TX  53  40  60  32 /  10  10  10   0
GAGE OK           37  32  38  20 /  10  20  30  10
PONCA CITY OK     41  32  42  22 /  20  10  40  20
DURANT OK         57  39  58  36 /  10  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
.OK...NONE.
.TX...NONE.

&&

25
Hazardous weather outlook, Feb 7, 7:00 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST MON FEB 7 2005

OKZ004>048-050>052-TXZ083>090-071800-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STABLE ATMOSPHERE WILL PERSIST THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Stephens

When
February 7, 7:45 AM CST to February 8, 11:30 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.633, -99.000

Saturated soil conditions combined with rainfall totals of 1 to 2 inches on February 6-7 over the Mud Creek basin in south central Oklahoma to produce river flooding in Stephens County. Runoff from these rains caused Mud Creek to overflow its banks and produce minor agricultural and lowland flooding in eastern Jefferson County on February 7-8. Mud Creek crested at 20.8 feet, 0.8 feet above flood stage, at 11:00 am CST on February 8 at the USGS river gage site near Courtney, OK. Mud Creek remained above flood stage from 7:45 am CST on February 7 to 11:30 pm CST on February 8.

Flood, Jefferson

When
February 7, 7:45 AM CST to February 8, 11:30 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.217, -99.650

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438221, 5438222.